this issue
previous article in this issuenext article in this issue

Document Details :

Title: A case of coronary spasm induced by 5-fluorouracil
Author(s): GORGULU, Şevket , CELEK, Seden , TEZEL, Tuna
Journal: Acta Cardiologica
Volume: 57    Issue: 5   Date: October 2002   
Pages: 381-383
DOI: 10.2143/AC.57.5.2005458

Abstract :
Cardiotoxicity is an uncommon adverse effect of 5-fluorouracil (5-FU). Coronary artery spasm has been postulated to be involved in the mechanism of this incident.Patients may present with angina, myocardial infarction,arrhythmias and/or even sudden death.When the drug is readministered,there is a high risk of relapse.The underlying mechanisms of cardiotoxicity are not yet fully understood, although coronary vasospasm may be responsible.We report one woman receiving 5-fluorouracil therapy with typical chest pain and electrocardiographic changes consistent with acute coronary syndrome. A resolving pain and normalisation of ECG changes with nitrate therapy and normal coronary arteries indicate that this incident was about a coronary spasm caused by 5-FU.

18.212.120.195.